MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/64MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/64MM; SCREW, FIXATION, BONE
Model Number 207.634
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number, the device history records review could not be completed as no product was received.Investigation summary product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.  this complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
This report is being filed after the review of the following journal article: murawski, c.D., thread delamination in 4.5 mm ao cannulated screws: a small case series in the pediatric trauma population, vol.Xx (xx), pages 1-14 (usa).The aim of this retrospective study is to report the occurrence of repeated hardware failures via thread delamination in the setting of a commonly used orthopaedic cannulated screw implant in a small cohort involving pediatric fracture care at a single academic level i trauma center.Between august 2015 to january 2020, a total of 8 patients who had hardware failure associated with 4.5 mm ao cannulated stainless-steel screws (depuy synthes companies, johnson & johnson medical devices; warsaw, in) were identified.3 patients were excluded leaving a total of 5 patients (1 male and 4 female) with a mean age of 13.8 years (range, 12-15 years) were included in the study.Surgery was performed using a 4.5 mm ao cannulated screws, of which 4 partially threaded screws and one was a fully threaded construct.The follow-up duration was unknown.The following complications were reported as follows: 3 patients who were excluded in the study had a hardware failure.Two of these patients did not involve delamination.One involved failure at the screw head, which fractured during hardware removal of a medial humeral epicondyle fracture, and another broke at the level of the self-tapping flute during screw insertion to a proximal fifth metatarsal fracture.A third case was discrepant as to whether it truly involved delamination of the thread or whether a piece of the drill bit had fractured.A (b)(6) year old female patient had partial proximal thread delamination, of which the thread was retained.A (b)(6) year old female patient had partial distal thread delamination, of which the thread was retained.A (b)(6) year old female patient had complete thread delamination into the tibiotalar joint requiring anterior arthrotomy.A (b)(6) year old female patient had partial distal thread delamination, of which the thread was retained.A (b)(6) year old male patient had partial distal thread delamination, of which the thread was retained.This impacted product captures the reported (b)(6) year old female patient who had complete thread delamination into the tibiotalar joint requiring anterior arthrotomy.This report is for an unknown synthes 4.5 mm cannulated screws.This report is 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM CANNULATED SCREW PARTIALLY THREADED/64MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9993082
Report Number2939274-2020-02012
Device Sequence Number11687555
Product Code HWC
UDI-Device Identifier10886982148216
UDI-Public(01)10886982148216
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number207.634
Device Catalogue Number214.564
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date04/28/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;